MAUDE Adverse Event Report: IMPERATIVE CARE ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER

IMPERATIVE CARE ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER
Model Number ICRC071137
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was retained by the user facility and not returned to imperative care.Therefore, there is no additional information available.The manufacturing records of this lot were reviewed and did not reveal any issues pertaining to design, manufacturing, or quality.Appropriate testing and inspection were completed to ensure the device met minimum tensile specification.The catheter undergoes 100% visual inspection for visual defects over the entire length of the catheter.
 
Event or Problem Description
Patient presented with right m1 occlusion.Physician accessed the right femoral with access catheter.The access catheter was navigated to the right internal artery just distal to the bifurcation of the external over a 5fr select catheter and a.035 guidewire (gw).The select catheter and 0.035" gw were removed.0.014" gw, zoom 71 and a 0.017" microcatheter (mc) were advanced to the cavernous carotid segment of the right ica.The mc and gw were advanced to the distal mca territory and the zoom 71 was advanced to the m1 segment just proximal to the clot.A stent retriever was advanced through the empty mc to the location of the clot and deployed.Aspiration was started and it was noted that the zoom 71 was not corked.After a few minutes the stent retriever and zoom 71 were removed from the patient and clot was noted on the stent retriever.For the second pass, the 0.14 " gw, mc and zoom 71 were re-introduced into the access catheter and navigated to the cavernous carotid segment of the ica.The gw and mc were then navigated to the distal mca territory and the zoom 71 was advanced to the m1 segment.During this advancement physician mentioned having difficulty advancing the zoom 71 as was evidenced by the mc and gw retracting to the m1 segment.The patient became bradycardic at this time.Physician then panned down to the carotid bifurcation that was not visible on the treatment view and it became evident that the access catheter, zoom 71 and mc had been advanced to a position that was now in the external carotid artery with the distal end of the zoom 71 and mc doubled over and looping back into the ica.Upon retraction of the zoom 71 the distal end moved only slightly proximal then stopped while the proximal end of the catheter was removed from the patient.It was noted that the catheter had separated.A snare device was introduced into the access catheter and the distal end of the zoom 71 was quickly snared retracted into the distal end of the access catheter.Both the access catheter and zoom 71 were successfully removed from the patient and pressure was held.Post-surgery, the patient was doing well and not experiencing any adverse events due to the separation of the catheter.

Brand Name
ZOOM REPERFUSION CATHETER
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
IMPERATIVE CARE
1359 dell ave
campbell CA 95008 6609
MDR Report Key12170727
Report Number3014590708-2021-00012
Device Sequence Number13861117
Product Code NRY
UDI-Device Identifier00812212030191
UDI-Public01008122120301911722012210F
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K210996
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2022
Device Model NumberICRC071137
Device Catalogue NumberICRC071137
Device Lot NumberF2100802
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2021
Initial Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1